Texas, 2007

Damaging Wind in Texas, June 20, 2007

June 20, 2007 · NWS MAF · 1 event in 1 county or zone

The Automated Surface Observing Station at Guadalupe Pass (KGDP) recorded a wind gust of 61 mph. No damage was reported.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MAF wrote it up.

The Automated Surface Observing Station at Guadalupe Pass (KGDP) recorded a wind gust of 61 mph. No damage was reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 20, 4:38 AM CST, 8 hours 26 minutes earlier.

Area forecast discussion, Jun 20, 4:38 AM CST, 8 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
538 AM CDT WED JUN 20 2007

.UPDATE...
WILL UPDATE GRIDS AND ZONES TO REFLECT CANCELED SEVERE
THUNDERSTORM WATCH 426. TWEAKED POP...WEATHER...QPF...WIND
AND SKY COVER GROUP BASED ON LATEST TRENDS.

&&

.PREV DISCUSSION... /ISSUED 407 AM CDT WED JUN 20 2007/

DISCUSSION...
OUTFLOW BOUNDARY WILL CONTINUE TO SURGE SOUTHWESTWARD THIS MORNING
AND AFTERNOON WITH RENEWED DEVELOPMENT ALONG AND BEHIND THIS
BOUNDARY POSSIBLE FURTHER SOUTH AND WEST ACROSS SOUTHWEST TEXAS
INCLUDING THE TRANS PECOS AND THE BIG BEND GROUP INCLUDING THE DAVIS
MOUNTAINS AND PRESIDIO VALLEY. STORMS ALSO POSSIBLE ACROSS SOUTHEAST
NEW MEXICO THIS AFTERNOON AS AIRMASS REMAINS UNTOUCHED IN THESE AREA
WITH DESTABILIZATION TAKING PLACE. ITS UNCLEAR WHETHER THE NORTHERN
AND EASTERN PERMIAN BASIN WILL RECOVER LATER TODAY DUE TO ONGOING
MCS. HAVE DECIDED TO BROADBRUSH A 20 PERCENT CHANCE OF THUNDERSTORMS
TODAY FOR THE COUNTY WARNING AREA. WILL BASE MORNING POP AND WEATHER
GRID ON CURRENT TRENDS TO FIT SEVERE THUNDERSTORM WATCH 426.

FOR THURSDAY AND BEYOND A MID LEVEL EAST OR NORTHEAST FLOW REGIME
WILL LIKELY BE IN PLACE BETWEEN THE UPPER HIGH IN THE ROCKIES AND
DISTURBANCES PUSHING AGAINST ITS EASTERN AND SOUTHERN PERIPHERY.
WILL MENTION ISOLATED SHOWERS AND THUNDERSTORMS EACH DAY THROUGH THE
EXTENDED FORECAST IN THE HIGHER TERRAIN IN THE INTENSE HEATING AND
STEEP LAPSE RATES. WILL LEAVE THE PLAINS DRY FOR NOW PENDING
IDENTITY AND TRACK OF DISTURBANCES MOVING THROUGH THE RIDGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              90  69  95  70  /  20  10  10  10
CARLSBAD NM                97  68  98  68  /  20  10  10  10
DRYDEN TX                  91  71  94  72  /  20  10  10  10
FORT STOCKTON TX           93  70  94  71  /  20  10  10  10
GUADALUPE PASS TX          90  67  93  68  /  20  10  10  10
HOBBS NM                   94  66  97  67  /  20  10  10  10
MARFA TX                   88  58  91  60  /  20  10  10  10
MIDLAND INTL AIRPORT TX    90  69  95  70  /  20  10  10  10
ODESSA TX                  91  69  96  71  /  20  10  10  10
WINK TX                   100  73 104  72  /  20  10  10  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

12
Hazardous weather outlook, Jun 20, 12:54 PM CST, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
154 PM CDT WED JUN 20 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-211900-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
154 PM CDT WED JUN 20 2007 /1254 PM MDT WED JUN 20 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
THIS AFTERNOON AND TONIGHT ACROSS SOUTHEASTERN NEW MEXICO AND WEST
TEXAS.  A COUPLE OF THESE STORMS MAY BECOME SEVERE AND BE CAPABLE
OF PRODUCING DAMAGING WINDS AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Jun 20, 7:17 AM CST, 5 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
817 AM CDT WED JUN 20 2007

NMZ029-201415-
NORTHERN LEA COUNTY-
717 AM MDT WED JUN 20 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHEASTERN LEA COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTH OF BRONCO AT 717 AM
MDT...MOVING SOUTH AT 5 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Jun 20, 9:42 AM CST, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1042 AM CDT WED JUN 20 2007

TXZ081-201645-
BIG BEND AREA-
1042 AM CDT WED JUN 20 2007

...SIGNIFICANT WEATHER ALERT...

STRONG THUNDERSTORMS CONTINUE TO DEVELOP ACROSS SOUTHERN BREWSTER
COUNTY.

AT 1037 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING STRONG THUNDERSTORMS THAT WERE LOCATED ACROSS SOUTHERN
BREWSTER COUNTY. THE STRONGEST STORM WAS LOCATED ABOUT 34 MILES
SOUTH OF ALPINE...OR 24 MILES NORTHWEST OF PERSIMMON GAP IN OPEN
COUNTRY OF SOUTHERN BREWSTER COUNTY. OTHER STRONG THUNDERSTORMS WERE
LOCATED FROM NEAR PANTHER JUNCTION TO ABOUT 9 MILES NORTH OF RIO
GRANDE VILLAGE. THE STORMS ARE DRIFTING TO THE SOUTH AND SOUTHWEST
AT 5 TO 10 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN...FREQUENT
CLOUD TO GROUND LIGHTNING STRIKES...MARBLE SIZE HAIL...AND STRONG
WIND GUSTS IN EXCESS OF 50 MPH.

PEOPLE IN SOUTHERN BREWSTER COUNTY...INCLUDING PANTHER JUNCTION...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS
AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Jun 20, 10:51 AM CST, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1151 AM CDT WED JUN 20 2007

NMZ028-201745-
EDDY COUNTY PLAINS-
1051 AM MDT WED JUN 20 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHEASTERN EDDY COUNTY.

AT 1049 AM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A COMPLEX OF STRONG THUNDERSTORMS THAT TEXTENDED FROM
NEAR ARTESIA TO 5 MILES WEST OF MALJAMAR. THE STRONGEST STORM WAS
LOCATED 6 MILES NORTH OF LOCO HILLS...OR 13 MILES WEST OF MALJAMAR.
THE STORMS ARE MOVING SOUTHWEST AT 10 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN...NUMEROUS
CLOUD TO GROUND LIGHTNING STRIKES...HAIL...AND STRONG WIND GUSTS IN
EXCESS OF 50 MPH.

PEOPLE IN NORTHEASTERN EDDY COUNTY...INCLUDING LOCATIONS ALONG
HIGHWAY 82 FROM ARTESIA TO MALJAMAR SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Jun 20, 10:51 AM CST, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1151 AM CDT WED JUN 20 2007

NMZ028-201745-
EDDY COUNTY PLAINS-
1051 AM MDT WED JUN 20 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHEASTERN EDDY COUNTY.

AT 1049 AM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A COMPLEX OF STRONG THUNDERSTORMS THAT EXTENDED FROM
NEAR ARTESIA TO 5 MILES WEST OF MALJAMAR. THE STRONGEST STORM WAS
LOCATED 6 MILES NORTH OF LOCO HILLS...OR 13 MILES WEST OF MALJAMAR.
THE STORMS ARE MOVING SOUTHWEST AT 10 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN...NUMEROUS
CLOUD TO GROUND LIGHTNING STRIKES...HAIL...AND STRONG WIND GUSTS IN
EXCESS OF 50 MPH.

PEOPLE IN NORTHEASTERN EDDY COUNTY...INCLUDING LOCATIONS ALONG
HIGHWAY 82 FROM ARTESIA TO MALJAMAR SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Jun 20, 1:03 PM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
203 PM CDT WED JUN 20 2007

NMZ027-028-TXZ258-202000-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
GUADALUPE MOUNTAINS-
103 PM MDT WED JUN 20 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHERN CULBERSON AND WESTERN
EDDY COUNTIES.

AT 102 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM THAT WAS LOCATED ABOUT 8 MILES WEST
OF CARLSBAD...OR ABOUT 11 MILES NORTH OF WHITES CITY. THIS STORM IS
MOVING SOUTHWEST AT 10 TO 15 MPH. OTHER STRONG THUNDERSTORMS WERE
DEVELOPING NEAR PINE SPRINGS AND THE GUADALUPE MOUNTAINS NATIONAL
PARK.

THESE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL...
FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...PEA TO MARBLE SIZE
HAIL...AND WIND GUSTS IN EXCESS OF 45 MPH.

PEOPLE IN NORTHERN CULBERSON AND SOUTHWESTERN EDDY COUNTIES...
INCLUDING THOSE NEAR CARLSBAD...QUEEN...AND PINE SPRINGS SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND
REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. SEEK SAFE SHELTER IF THUNDERSTORMS APPROACH
YOUR LOCATION.

The radar

The El Paso radar (KEPZ), 179 km away, was scanning. The volume nearest the first event began at 19:04 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Culberson

When
June 20, 1:04 PM CST
Where
Culberson County, (Gdp)guadalupe Pass
Measured
53 kt (61 mph) measured gust
Reported by
ASOS
Coordinates
31.800, -104.800

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 40086.